Jump to content

heathmcev

Members
  • Content Count

    231
  • Joined

  • Last visited

Community Reputation

0 Neutral

About heathmcev

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female
  • Location
    Delaware
  • Interests
    design, reading when I'm not too dizzy, singing (again... hard with dizziness), taking care of my dog...

Recent Profile Visitors

2,552 profile views
  1. I get this too - horrific neck & shoulder spasms & muscle seizes so I can't turn my head. It's not fun!! My pots neuro says its v common in pots -- hypoperfusion to the large muscles above the heart. Search for "coat hanger pain" here and youll find many others have posted about it over the years. My pots neuro recommends moist heat, but that doesn't usually touch it. Usually my osteopath really can help, but this month has been bad, so I too was taking a muscle relaxant. I use flexeril. I always try taking 1/2 pill first, which usually is enough. This week I took a whole pill & i
  2. I deal with this too. It's awful. Stores & places with floursescents are the worst, but lately I've been having a rough time when the windshield wipers are on in the car - the fast back & forth movement really sets off my sx. Unfortunately with all the rain on the east coast those wipers have been going a LOT this summer! Certainly ratchets up the resulting motion sickness. My pots neuro gave me Valium which helps a bit. Just 2mg. I don't take it v often - he said to save it for times when I really anticipate having overstim issues. It doesn't make the issues go away but it tamps down
  3. Thanks Kooky! I had read the warnings about the visual stuff, so I hope for you it subsides or eases up as time goes on. Apparently it can do that in some people. I have issues with sensory overstim from pots without the ivabradine, so hopefully it won't exacerbate them for me. So far so good! Have you had success with lowering your HR and having fewer tachy symptoms? I'd love it if the shortness of breath just standing still eased up I'm trying to go on the assumption that the insomnia is not due to the med, and see how things go. Maybe it's something that will pass as I adjust to it.
  4. Hi everyone, I just started ivabradine about 10 days ago. I'm just on 1.25mg right now to let my body adjust slowly (like so many potsies, i'm a virtual magnet for medication side effects! Lol). It took about 8 days on it for my HR to start to decrease. I'm still getting some tachycardia standing but things are definitely improving even on this small dose. I've been thrilled to not have any of the issues I had on beta blockers (like low BP & crushing fatigue) - it's been a very "clean" experience so far. I had been planning on increasing to 2.5 mg -- the dose my pots neuro wants me on -- b
  5. Vagal maneuvers cause me to have rapid-fire palpitations much of the time. They pass quickly but are disconcerting.
  6. Have any of you found anything that helps? I'm always tempted to try Motrin but I know it's not a med I'm supposed to take...
  7. Count me in. Leg weakness is one of my major symptoms. Even if my HR isn't super high standing, i often have to sit because I feel like my legs will give out under me. I also have days with terrible bone pain in both legs... not muscular pain. My pots neuro says when they BP is low the legs will feel weak, but this doesn't fully explain it for me, as I get it when my vitals seem fine. Definitely something the doctors haven't figured out yet!
  8. Thanks for the mag info LMG & Rachel! And Issie too, for the warning... didn't know that about mag. LMG i'll pm you my acupuncturist info. It's Classical acupuncture more than Traditional Chinese Medicine. TCM is actually a term to describe acupuncture techniques introduced in the West around the 1950s, which were mostly those techniques which western docs would be most comfortable with and could be easily translated. Classical acupuncture uses points and techniques going back to more ancient texts... so you could say there's more to draw from. This is all how my dr described it to me, any
  9. Bayly - let us know how you get on with acupuncture & anything else you try. It took 3 weeks of 2 sessions/week to completely get rid of my migraines, and I need maintenance sessions to keep them at bay. With the high level of sensitivity to meds many of us have it can be a life saver to not have side effects to deal with!! I should add that my acupuncturist is a Western MD with a dedicated chinese medicine practice, who is familiar with dysautonomia & Vanderbilt's autonomic clinic (a real find!), which helped him target my treatment and look at my situation clearly. I had tried a Chin
  10. Hi Bayly, I'm sorry you're going through all of this. I have had all of the same symptoms for years now and also have POTS & CFS. I also went through most of the same treatments you did, as well as vestibular PT, acupuncture and Botox for migraine. Acupuncture was the most successful - it completely got rid of my headaches (without the side effects of an rx). My POTS specialist tells me that 90% of pots pts have chronic headache. Unfortunately acupuncture didn't do as much for the sensory issues. Do you have hyperadrenergic POTS? I do, and my neurologist/POTS specialist was recently tellin
  11. at once? I take 60mg morning + 60mg afternoon - but not together... that gets the GI track too upset...
  12. Rama - I've been taking pycnogenol since 2006. there's nothing I notice outright from taking it but my antioxidant levels on Spectracell (Spectrox Total Antioxidant Function) were the highest the doctor had ever seen at 88.8 (they usually see people in the 40th percentile). He didn't believe me when I told him I wasn't taking any other antioxidants! My body evidently reeeeally likes it. I seem to get colds, flus, etc a lot less than I used to, and its a very "clean" option, so I keep taking it. Usually 25-30mg daily.
  13. Hi Kit, I just came back from Vandy's Clinical Reasearch Center and, like Kelly, saw Drs Raj, Biaggioni & Robertson. They were all fabulous, very giving of their time (including answering my many questions!), and extremely knowledgeable. I do agree with the comments above that they are currently very interested in investigating the effects of dietary sodium, but they are also investigating many other areas which you can read more about on their website (http://www.mc.vanderbilt.edu/root/vumc.php?site=adc). The "Autonomic Disorders" and "For Patients" sections are especially good. I also fo
  14. Scopolamine is an anticholinergic drug - a class which in general is rough for those with POTS. I believe it blocks the parasympathetic response in order to ease the nausea... great for healthy folks, but bad if you already have an exaggerated sympathetic response. I experimented with it last fall for really bad motion sickness. I knew it was a bad idea but was desperate at the time. Within 1 hour of having the patch on I was slurring my words like I was drunk, couldn't think straight, etc. it took about 3-4 hours to recover. Do you have a really good autonomic specialist who would be willin
  15. Wow - me too! It doesn't look like they're still accepting participants. Hopefully that means the study will be out shortly. I cannot tolerate any BBs I've tried as they all lower my BP too much. In addition to lowering your HR, have you found that you have more energy? What positive effects has the med had for you? Thanks for posting about this. -dizzyde
×
×
  • Create New...